Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS Jackson, MS

May 16, 2010Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 16, 2010, 8:45 AM CDT for Lincoln County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2010, 8:45 AM CDT (13:45 UTC)
Expired
May 16, 2010, 10:45 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:45 AM CDTFLASH FLOOD5 Sw Bogue Chitto, MSTWO RDS HAVE BEEN FLOODED AND CLOSED...WALLACE DR AND HOG CHAIN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1131 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WGUS54 KJAN 161345
FFWJAN
MSC085-161545-
/O.NEW.KJAN.FF.W.0029.100516T1345Z-100516T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT SUN MAY 16 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...

* UNTIL 1045 AM CDT

* AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BOGUE CHITTO...OR 11
  MILES NORTH OF MCCOMB. THE STORMS WERE NEARLY STATIONARY. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
  OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  LINCOLN...RUTH...VAUGHN...EAST LINCOLN AND ENTERPRISE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3136 9062 3158 9063 3164 9024 3136 9025

$$

CME
1 follow-up statement
779 
WGUS74 KJAN 161427
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT SUN MAY 16 2010

MSC085-161545-
/O.CON.KJAN.FF.W.0029.000000T0000Z-100516T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN MS-
927 AM CDT SUN MAY 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
LINCOLN COUNTY...

AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT AN AREA OF HEAVY RAINFALL AND THUNDERSTORMS RAIN NEAR 
ENTERPRISE...OR 11 MILES SOUTHEAST OF BROOKHAVEN...MOVING NORTHEAST 
AT 5 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO 
FOUR AND A HALF INCHES...HAVE OCCURRED IN THE PAST THREE HOURS 
ACROSS A GOOD PORTION OF SOUTHERN LINCOLN COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
LINCOLN

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT HOUR. 
WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3136 9062 3158 9063 3164 9024 3136 9025

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:14 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, May 16, 4:14 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
414 AM CDT SUN MAY 16 2010

...A FEW SEVERE STORMS WILL BE POSSIBLE PARTICULARLY OVER THE DELTA
REGION TODAY...

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...NUMEROUS STORMS ARE
EXPECTED OVER THE AREA AGAIN TODAY WITH LOWER CHANCES FOR RAIN
MONDAY. SATELLITE IMAGERY/RUC ANALYSIS SHOWS A SHORTWAVE OVER
LOUISIANA EARLY THIS MORNING WHILE THE MAIN MID LEVEL LOW WAS NOTED
DROPPING INTO THE CENTRAL PLAINS. THE SHORTWAVE OVER LOUISIANA IS
PROGGED TO MOVE EAST TODAY AND HELP SET OFF SHOWERS AND
THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF OUR CWA. REGIONAL RADARS
ALREADY SHOW PLENTY OF ACTIVITY ALONG THE LOUISIANA COAST THAT
SHOULD SPREAD EAST NORTHEAST THIS MORNING. OUR WARM MOIST AIRMASS
WILL DESTABILIZE AGAIN TODAY WITH HEATING. THE 00Z SUN JAN SOUNDING
HAD A PW OF AN INCH AND A HALF. PWS ARE EXPECTED TO INCREASE TO JUST
OVER AN INCH AND THREE QUARTERS THIS AFTERNOON LEADING TO THE
POTENTIAL FOR LOCALLY HEAVY DOWNPOURS. AS THE MID LEVEL LOW DRAWS
CLOSER TO OUR REGION TODAY...A RIGHT ENTRANCE REGION OF AN UPPER
LEVEL JET STREAK WILL TRAVERSE ACROSS OUR DELTA REGION THIS
AFTERNOON AND EVENING. THIS IS EXPECTED TO ENHANCE THUNDERSTORM
DEVELOPMENT ACROSS THAT AREA AND THE STORM PREDICTION CENTER HAS
OUTLOOKED THE AREA WITH A SLIGHT RISK TODAY. HAIL AND DAMAGING WIND
GUSTS WILL BE THE CONCERN. ELSEWHERE ACROSS OUR CWA STRONG
THUNDERSTORMS CAPABLE OF SMALL HAIL...WIND GUSTS TO 50 MPH ALONG
WITH LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE AND MENTIONED IN THE
HWO. THE LOCAL WRF ENSEMBLE RUNS SHOW POTENTIAL FOR TRAINING STORMS
THAT COULD HELP STACK UP THE RAINFALL AS WELL. THE MID LEVEL TROUGH
WILL CONTINUE SHIFTING EAST TONIGHT ACROSS THE MID MISSISSIPPI RIVER
VALLEY AND OVER THE SOUTHERN GREAT LAKES REGION MONDAY. A SURFACE
LOW IS STILL EXPECTED TO MOVE NORTHEAST FROM THE SOUTHERN PLAINS TO
THE OHIO VALLEY IN RESPONSE AND DROP A WEAK COLD FRONT ACROSS OUR
AREA. THE GFS APPEARS TO BE A LITTLE TOO FAST IN MOVING THE COLD
FRONT THROUGH OUR CWA TONIGHT AND THEREFORE IS TOO DRY. WL LEAN
TOWARD A BLEND OF THE ECMWF AND NAM AND BRING THE WEAK COLD FRONT
THROUGH ON MONDAY. SO ALTHOUGH WL SEE A MARKED DECREASE IN
CONVECTION THIS EVENING WITH THE LOSS OF DAYTIME HEATING...WL
MAINTAIN POPS TONIGHT INTO MONDAY. DRY WEATHER IS EXPECTED MONDAY
NIGHT. ALTHOUGH THE COLD FRONT WILL BE MOVING ACROSS OUR CWA
MONDAY...DRIER AIR ALOFT IS PROGGED TO MOVE INTO OUR REGION AS THE
MID LEVEL TROUGH AXIS SHIFTS EAST SUNDAY NIGHT. THIS WILL LIMIT
CONVECTION CHANCES AND COVERAGE MONDAY. /22/

.LONG TERM...TUESDAY THROUGH NEXT SUNDAY...LATEST MULTI-MODEL
CONSENSUS IS FOR THE SURFACE BOUNDARY TO REMAIN SOUTH OF THE CWA FOR
TUESDAY AND TUESDAY NIGHT...WITH THE DEEPER MOISTURE SHUNTED SOUTH
OF THE AREA. THE BOUNDARY IS PROGGED TO LIFT NORTHWARD ACROSS THE
REGION ON WEDNESDAY AS A WARM FRONT...WHILE SURFACE LOW PRESSURE
INTENSIFIES AND TRANSLATES EASTWARD OVER THE SOUTHERN PLAINS.
FOLLOWING THE PASSAGE OF THE WARM FRONT...SURFACE DEWPOINTS WILL
CLIMB INTO THE MIDDLE 60S WITH PWAT VALUES RISING TOWARD 1.5 INCHES.

FOR WEDNESDAY THROUGH THURSDAY...THE OPERATIONAL GFS AND SEVERAL OF
ITS ENSEMBLE MEMBERS INDICATE A PRECIP-FREE WARM/MOIST SECTOR. THESE
SOLUTIONS ARE THE RESULT OF A MORE AMPLIFIED MID/UPPER-LEVEL RIDGE
ACROSS THE SOUTHEAST CONUS...WITH STRONGER CONVECTIVE INHIBITION OVER
THE CWA. THE ECMWF AND GEM INDICATE A LESS AMPLIFIED RIDGE WITH
WEAKER CONVECTIVE INHIBITION AND HIGHER PRECIP CHANCES ACROSS THE
AREA. ANY SHOWER AND THUNDERSTORM ACTIVITY WOULD BE DRIVEN BY DIURNAL
HEATING...WITH THE POTENTIAL FOR SOME FORCING FROM THE BOUNDARY
ACROSS THE NORTHERN CWA. ALSO...THE OPERATIONAL GFS INDICATES A LEAD
SHORTWAVE TROUGH MOVING ACROSS THE REGION ON THURSDAY AHEAD OF A
STRONGER PACIFIC DISTURBANCE...WHICH COULD AID IN CONVECTIVE
INITIATION. WHILE CONSIDERABLE UNCERTAINTY EXISTS IN CONVECTIVE
POTENTIAL...THE FORECAST WILL INCLUDE SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR WEDNESDAY THROUGH THURSDAY GIVEN THE SIGNAL FOR
PRECIP IN A PORTION OF NWP GUIDANCE...AS WELL AS THE PROXIMITY TO THE
SURFACE BOUNDARY ACROSS NORTHERN PORTIONS OF THE CWA.

FOR THURSDAY NIGHT INTO FRIDAY...THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE ACROSS THE FORECAST AREA...AS SURFACE
DEWPOINTS CLIMB INTO THE UPPER 60S AND LOWER 70S AND DEEP-LAYER
ASCENT INCREASES AHEAD OF A PACIFIC SHORTWAVE TROUGH MOVING ACROSS
THE REGION. MODELS CONTINUE TO DISAGREE ON THE EXACT TIMING AND
PLACEMENT OF THIS FEATURE...BUT DO AGREE THAT HIGHER PRECIP CHANCES
WILL EXIST FOR THURSDAY NIGHT INTO FRIDAY. THE POTENTIAL FOR STRONG
STORMS WILL ALSO INCREASE DURING THIS TIME AS LOW/MID-LEVEL LAPSE
RATES INCREASE AND DEEP-LAYER FORCING AND MEAN FLOW STRENGTHEN.
GFS/ECMWF ALSO INDICATE A SURFACE LOW TRACKING NORTHEASTWARD ACROSS
THE LOWER AND MID MISSISSIPPI VALLEY REGION...PROVIDING ADDITIONAL
FORCING FOR CONVECTION ACROSS THE NORTHWESTERN CWA. FOR NEXT
WEEKEND...A RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF
THE DEPARTING PACIFIC TROUGH...THOUGH THE GFS IS MUCH QUICKER THAN
THE ECMWF IN MOVING THE TROUGH THROUGH THE CWA. NEVERTHELESS...BOTH
MODELS INDICATE SOME PRECIP CHANCES ACROSS SOUTHERN AND EASTERN AREAS
THROUGH THE WEEKEND DURING THE AFTERNOONS AND EVENINGS WITH LIMITED
CONVECTIVE INHIBITION AND PLENTY OF LINGERING DEEP MOISTURE.

TEMPERATURES WERE LOWERED A FEW DEGREES FROM MEX TOWARD ENSEMBLE MOS
GUIDANCE THROUGH THE PERIOD...AS THE OPERATIONAL GFS APPEARS TO BE
ONE OF THE WARMEST MODELS WITH REGARD TO LOWER TROPOSPHERIC
TEMPERATURES. ADDITIONALLY...ANY AFTERNOON CONVECTION WOULD SERVE TO
LOWER MAXIMUM TEMPERATURES...WHICH THE OPERATIONAL GFS IS NOT
REFLECTING. GIVEN THE AFOREMENTIONED TEMP BLEND...HIGH TEMPERATURES
WILL RISE FROM THE LOW/MID 80S ON TUESDAY AND WEDNESDAY TO THE
MID/UPPER 80S FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. LOW
TEMPERATURES WILL BE IN THE 60S THROUGH THE PERIOD. /COHEN/

&&

.AVIATION...THUNDERSTORMS WERE STILL IN VCTY OF GTR AT 9Z BUT THE
REMAINDER OF THE TAF SITES WERE REPORTING VFR CONDITIONS EARLY THIS
MORNING DESPITE SCATTERED LIGHT SHOWERS. WIDESPREAD MVFR CONDITIONS
WILL DEVELOP AS SHOWERS AND THUNDERSTORM COVERAGE INCREASES AGAIN
TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND
A COLD FRONT WILL APPROACH TO ENHANCE THE CONVECTION. THE COLD FRONT
IS NOT EXPECTED TO MOVE ACROSS THE AREA UNTIL MONDAY. VFR CONDITIONS
SHOULD PREVAIL THIS EVENING ONCE THE CONVECTION DISSIPATES. MVFR
CONDITIONS WITH OCCASIONAL IFR CONDITIONS ARE EXPECTED TO DEVELOP
AFTER 08Z MON AND CONTINUE THROUGH 13Z. COVERAGE OF STORMS WILL BE
MUCH LESS MONDAY AS THE COLD FRONT MOVES ACROSS THE AREA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  64  85  61 /  83  21  16   9
MERIDIAN      82  63  85  60 /  90  33  18  12
VICKSBURG     82  64  86  58 /  77  18  16   7
HATTIESBURG   82  65  85  63 /  90  43  20   8
NATCHEZ       81  67  86  62 /  77  18  21   6
GREENVILLE    83  65  85  62 /  66  17  17   9
GREENWOOD     82  65  84  60 /  77  19  18  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/COHEN
Hazardous weather outlook, May 16, 4:21 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT SUN MAY 16 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
170930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
421 AM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO
50 MPH...DIME TO NICKEL SIZE HAIL...AND VERY HEAVY RAINFALL WILL BE
POSSIBLE THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. A FEW SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER
SIZE HAIL WILL ALSO BE POSSIBLE THIS AFTERNOON...PARTICULARLY ACROSS
THE NORTHWEST DELTA REGION. THE MOST LIKELY TIME FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE BETWEEN NOON AND 6 PM. ADDITIONALLY...
THUNDERSTORMS THAT REPETITIVELY MOVE OVER THE SAME LOCATIONS WILL
HAVE THE POTENTIAL TO RESULT IN FLASH FLOODING.

THE STRONG TO SEVERE THUNDERSTORM POTENTIAL TODAY WILL BE THE RESULT
OF THE INTERACTION BETWEEN AN UPPER-LEVEL WEATHER DISTURBANCE AND
THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON...PARTICULARLY ACROSS THE
NORTHWEST DELTA REGION.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, May 16, 3:25 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 AM CDT SUN MAY 16 2010

MSZ031-160900-
LOWNDES MS-
325 AM CDT SUN MAY 16 2010

...THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE COLUMBUS AREA...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 4 MILES NORTH OF CALEDONIA TO 3 MILES SOUTHWEST OF
COLUMBUS AT 322 AM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CENTRAL LOWNDES COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Local storm report, May 16, 6:40 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
640 AM CDT SUN MAY 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      CALEDONIA               33.68N 88.33W
05/16/2010                   LOWNDES            MS   PUBLIC

            FLOODING REPORTED ON MULTIPLE ROADWAYS...INCLUDING WOLF
            ROAD...BETWEEN 500 AM AND 530 AM. APPROXIMATELY ONE INCH
            OF FLOWING WATER WAS REPORTED ON THESE ROADWAYS.

&&

ACOHEN
Special weather statement, May 16, 8:33 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT SUN MAY 16 2010

MSZ062-161400-
LINCOLN MS-
833 AM CDT SUN MAY 16 2010

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 3 MILES SOUTHWEST OF BOGUE CHITTO AT 830 AM CDT...MOVING
NORTHEAST AT 5 TO 10 MPH. OVER THE PAST HOUR...1 TO 2 INCHES OF RAIN
HAS FALLEN ACROSS PORTIONS OF SOUTHERN LINCOLN COUNTY. IF THESE
STORMS CONTINUE TO LINGER OVER THE SAME AREA DURING THE NEXT
HOUR...FLASH FLOODING WILL BE POSSIBLE AND A WARNING MAY BE NEEDED.
IF THIS ACTIVITY PERSISTS FOR MORE THAN AN HOUR...2 TO 4 INCHES OF
RAIN MAY OCCUR.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 4:36 AM CDTFlash Flood WarningJANLowndes114 min
May 16, 12:00 PM CDTFlash Flood WarningJANJasper, Jones2 hr
May 16, 12:00 PM CDTRiver Flood WarningJANIssaquena, Washington11 days
May 16, 12:08 PM CDTFlash Flood WarningJANClarke, Lauderdale2 hr
May 16, 6:57 PM CDTSevere Thunderstorm WarningJANWashington48 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.